Alert archive / Tennessee / Wind Advisories in 2007
Wind Advisory 14, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 5, 2007, 4:03 PM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2007, 4:03 PM EST (21:03 UTC)
- Expired
- Nov 6, 2007, 3:27 AM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2339 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 052103 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 403 PM EST MON NOV 5 2007 ...WINDY CONDITIONS EXPECTED IN THE MOUNTAINS TONIGHT... .STRONG SOUTHWEST WINDS WILL MOVE INTO THE APPALACHIAN MOUNTAINS AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH OVERNIGHT. A LINE OF SHOWERS MOVING THROUGH THE AREA AS WELL...WILL LIKELY CAUSE ADDITIONAL GUSTY WINDS. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-060515- /O.NEW.KMRX.WI.Y.0014.071105T2103Z-071106T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 403 PM EST MON NOV 5 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR THE MOUNTAINS OF EAST TENNESSEE AND EXTREME SOUTHWESTERN NORTH CAROLINA. SOUTHWEST WINDS WILL BE SUSTAINED IN THE MOUNTAINS AT 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH AT THE HIGHEST RIDGETOPS. WITH THE ON- GOING DROUGHT...THE WILDFIRE DANGER WILL BE ENHANCED. ALSO...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
2 follow-up statements
000 WWUS74 KMRX 060211 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 911 PM EST MON NOV 5 2007 ...WINDY CONDITIONS EXPECTED IN THE MOUNTAINS TONIGHT... ...FIRST FREEZE OF THE SEASON POSSIBLE FOR SOUTHERN AND CENTRAL TENNESSEE VALLEY... .STRONG SOUTHWEST WINDS WILL MOVE INTO THE APPALACHIAN MOUNTAINS AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH OVERNIGHT. A LINE OF SHOWERS MOVING THROUGH THE AREA AS WELL...WILL LIKELY CAUSE ADDITIONAL GUSTY WINDS. AFTER THE COLD FRONT PASSES TONIGHT...TEMPERATURES WILL DROP DRAMATICALLY WITH THE FIRST FREEZING TEMPERATURES POSSIBLE IN THE SOUTHERN AND CENTRAL TENNESSEE VALLEY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-060900- /O.CON.KMRX.WI.Y.0014.000000T0000Z-071106T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 911 PM EST MON NOV 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. SOUTHWEST WINDS WILL BE SUSTAINED IN THE MOUNTAINS AT 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH AT THE HIGHEST RIDGETOPS. WITH THE ON- GOING DROUGHT...THE WILDFIRE DANGER WILL BE ENHANCED. ALSO...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TNZ036>040-067>071-073-081>086-098>101-061015- /O.NEW.KMRX.FZ.A.0003.071107T0900Z-071107T1500Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 911 PM EST MON NOV 5 2007 /811 PM CST MON NOV 5 2007/ ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. TEMPERATURES WILL FALL DRAMATICALLY AFTER THE COLD FRONTAL PASSAGE WITH TEMPERATURES DROPPING AS MUCH AS 20 DEGREES FROM MONDAYS TEMPERATURES. OVERNIGHT LOWS WEDNESDAY MORNING WILL DROP INTO THE LOW 30S AND UPPER 20S IN SOME AREAS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. $$ HW
000 WWUS74 KMRX 060827 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 327 AM EST TUE NOV 6 2007 ...WIDESPREAD FREEZING TEMPERATURES POSSIBLE ACROSS THE REGION... .TEMPERATURES WILL DROP DRAMATICALLY WITH THE FIRST FREEZING TEMPERATURES POSSIBLE IN THE SOUTHERN AND CENTRAL TENNESSEE VALLEY. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-060930- /O.CAN.KMRX.WI.Y.0014.000000T0000Z-071106T0900Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 327 AM EST TUE NOV 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS AT 15 TO 25 MPH WILL CONTINUE TODAY. THESE WINDS ARE BELOW WIND ADVISORY CRITERIA. $$ TNZ036>040-067>071-073-081>086-098>101-061630- /O.CON.KMRX.FZ.A.0003.071107T0900Z-071107T1500Z/ ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...JASPER... CHATTANOOGA...CLEVELAND...BENTON 327 AM EST TUE NOV 6 2007 /227 AM CST TUE NOV 6 2007/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. TEMPERATURES WILL FALL DRAMATICALLY TODAY AND TONIGHT. OVERNIGHT LOWS WEDNESDAY MORNING WILL DROP INTO THE LOW 30S AND UPPER 20S IN MOST AREAS. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 5, 3:45 PM EST, 18 minutes earlier.
Area forecast discussion, Nov 5, 3:45 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EST MON NOV 5 2007
.SHORT TERM (TONIGHT THROUGH TUESDAY)...BREEZY AFTERNOON ACROSS THE
AREA TODAY THREATENING TO SPREAD ANY FIRES THAT START UP. GULF
MOISTURE NOW FLOWING INTO AREA WITH DEW POINT RISING FROM 30
DEGREES TO 47 DEGREES IN LAST FOUR HOURS AT KTYS. ALSO SAW AIRCRAFT
SOUNDINGS FROM KTRI SHOWING DEW POINT AT 1230 UTC WAS -14 DEG
C...VERSUS +1 DEG C AT 1845 UTC. NOT THAT WILD FIRE THREAT HAS GONE
AWAY...BUT FIRE BEHAVIOR WONT BE QUITE AS BAD NOW THAT MOISTURE IS
MOVING IN.
SHOULD BE WINDY ENOUGH TO WARRANT WIND ADVISORY IN E TN/W NC
MOUNTAINS...AND THINK THIS WILL BE FURTHER ALERT TO FIRE AND
FORESTRY AGENCIES FOR POSSIBLE FAST SPREADING FIRES AT HIGHER
ELEVATIONS.
WITH DEW POINTS RISING...INSTABILITY WILL BE GETTING BETTER FOR
STORMS...BUT THINK THAT TIMING WILL KEEP MOST OF ACTIVITY AS JUST
SHOWERS. FOR QPF...THINK 0.2 TO 0.3 INCH BASIN-AVERAGE AMOUNTS WILL
BE ABOUT IT SINCE MOVEMENT WILL BE PRETTY FAST.
WENT ON WARM SIDE OF GUIDANCE FOR LOWS AND HIGHS THESE TWO PERIODS.
.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...AFTER COLD FRONT EXITS
AREA TUESDAY, EXPECT SURFACE PRESSURE GRADIENT TO STAY A LITTLE
TIGHT UNTIL MIDNIGHT OR SO, PROVIDING SOME BREEZY CONDITIONS INTO
THE NIGHT. BUT WINDS WILL DIE DOWN THROUGH THE NIGHT. STILL, WITH
COLDER AIR AND A LITTLE WIND IT WILL BE THE RAWEST NIGHT OF THE
SEASON SO FAR. SURFACE HIGH BUILDS IN WEDNESDAY AND THURSDAY WITH
DRIER AND COOLER AIR, BUT THEN ANOTHER WAVE MOVES ACROSS THE NORTH
PORTIONS AND PROVIDES JUST ENOUGH LIFT TO BRING A SLIGHT CHANCE OF
SHOWERS. PREVIOUS PACKAGE HAD DRY WITH A LITTLE DOUBT, AND I HAVE
OPTED TO BRING LOW POPS INTO THE PICTURE LATE THURSDAY AND EARLY
FRIDAY. AFTER THIS ANOTHER DRY PERIOD. TEMPS MORE LIKE SEASONAL.
RAIN AMOUNTS NOT EXPECTED TO BE ANYTHING TO WRITE HOME ABOUT AND
WILL SAY THAT THE DROUGHT WILL CONTINUE TO GRADUALLY WORSEN FOR
ANOTHER WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 46 56 30 55 33 / 50 10 0 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 43 50 28 52 32 / 60 10 0 10 10
OAK RIDGE, TN 43 55 29 52 32 / 70 10 0 0 10
TRI CITIES AIRPORT, TN 41 51 27 50 29 / 80 10 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 4 AM EST TUESDAY FOR THE FOLLOWING ZONES:
BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...EAST
POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...NONE.
&&
GM/BBHazardous weather outlook, Nov 5, 5:30 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST MON NOV 5 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EST MON NOV 5 2007 /430 AM CST MON NOV 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 5, 12:16 PM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1216 PM EST MON NOV 5 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-052115- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1216 PM EST MON NOV 5 2007 /1116 AM CST MON NOV 5 2007/ ...ENHANCED FIRE DANGER THIS AFTERNOON... GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE ENTIRE AREA...WITH HIGHER WINDS IN THE MOUNTAINS. HUMIDITY VALUES WILL START VERY LOW AT SOME LOCATIONS EARLY IN THE AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES ENHANCE FIRE DANGER. TO FURTHER THREATEN THE SITUATION...MUCH OF THE AREA IS VERY DRY FROM DROUGHT CONDITIONS. RESIDENTS OF EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA ARE STRONGLY DISCOURAGED FROM OUTDOOR BURNING THIS AFTERNOON. IF YOU SEE A BRUSH OR GRASS FIRE...CONTACT YOUR LOCAL FIRE DEPARTMENT OR FORESTRY OFFICIALS IMMEDIATELY.
Nearby
Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.